Desbrun, Mathieu and Leok, Melvin and Marsden, Jerrold E. (2005) Discrete Poincaré Lemma. Applied Numerical Mathematics, 53 (2-4). pp. 231-248. ISSN 0168-9274. http://resolver.caltech.edu/CaltechAUTHORS:DESanm05
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:DESanm05
This paper proves a discrete analogue of the Poincar´e lemma in the context of a discrete exterior calculus based on simplicial cochains. The proof requires the construction of a generalized cone operator, p : Ck(K) -> Ck+1(K), as the geometric cone of a simplex cannot, in general, be interpreted as a chain in the simplicial complex. The corresponding cocone operator H : Ck(K) -> Ck−1(K) can be shown to be a homotopy operator, and this yields the discrete Poincar´e lemma. The generalized cone operator is a combinatorial operator that can be constructed for any simplicial complex that can be grown by a process of local augmentation. In particular, regular triangulations and tetrahedralizations of R2 and R3 are presented, for which the discrete Poincar´e lemma is globally valid.
|Additional Information:||Author preprint|
|Subject Keywords:||Discrete geometry, Discrete exterior calculus, Compatible discretizations|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||27 May 2005|
|Last Modified:||26 Dec 2012 08:39|
Repository Staff Only: item control page